Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 17, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Dec 27, 2008, 3:30 AM EST for 14 counties in Kentucky. It took effect at Dec 28, 2008, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 3:30 AM EST (08:30 UTC)
- In effect from
- Dec 28, 2008, 12:00 PM EST
- Expired
- Dec 27, 2008, 3:40 AM EST
- In force
- Issued by
- NWS Jackson, KY
Counties Bath County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Laurel County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 65 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 270830 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 330 AM EST SAT DEC 27 2008 ...GUSTY WINDS EXPECTED THIS AFTERNOON... A POTENT STORM SYSTEM WILL CONTINUE TO ORGANIZE TO OUR WEST TODAY. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE BLUEGRASS STATE THIS AFTERNOON OUT AHEAD OF THIS STORM SYSTEM. KYZ044-050>052-058>060-068-069-079-080-083>085-271700- /O.NEW.KJKL.WI.Y.0017.081228T1700Z-081228T2300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG 330 AM EST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST SUNDAY. WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 45 MPH DURING THE AFTERNOON HOURS. THE WINDS SHOULD SLACKEN AROUND SUNSET. A COLD FRONT WILL THEN TRACK ACROSS THE AREA EARLY SUNDAY MORNING ACCOMPANIED BY A BAND OF GUSTY SHOWERS AND A FEW THUNDERSTORMS. AN ADDITIONAL WIND ADVISORY MAY BE NEEDED EARLY SUNDAY MORNING AS THE FRONT CROSSES THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHOETTMER/ABE
1 follow-up statement
000 WWUS73 KJKL 270840 CCA NPWJKL URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 330 AM EST SAT DEC 27 2008 ...GUSTY WINDS EXPECTED THIS AFTERNOON... A POTENT STORM SYSTEM WILL CONTINUE TO ORGANIZE TO OUR WEST TODAY. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE BLUEGRASS STATE THIS AFTERNOON OUT AHEAD OF THIS STORM SYSTEM. KYZ044-050>052-058>060-068-069-079-080-083>085-271700- /O.CAN.KJKL.WI.Y.0017.081228T1700Z-081228T2300Z/ /O.NEW.KJKL.WI.Y.0018.081227T1700Z-081227T2300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG 330 AM EST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON. WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 45 MPH DURING THE AFTERNOON HOURS. THE WINDS SHOULD SLACKEN AROUND SUNSET. A COLD FRONT WILL THEN TRACK ACROSS THE AREA EARLY SUNDAY MORNING ACCOMPANIED BY A BAND OF GUSTY SHOWERS AND A FEW THUNDERSTORMS. AN ADDITIONAL WIND ADVISORY MAY BE NEEDED EARLY SUNDAY MORNING AS THE FRONT CROSSES THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHOETTMER/ABE ...CORRECTED VALID DAY OF ADVISORY...
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 27, 3:09 AM EST, 21 minutes earlier.
Area forecast discussion, Dec 27, 3:09 AM EST, 21 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 309 AM EST SAT DEC 27 2008 .SHORT TERM.../TODAY THROUGH SUNDAY/ CURRENT OBSERVATIONS SHOW A GOOD RIDGE/VALLEY TEMPERATURE SPLIT OF 15 TO 20 DEGREES WITH SOME VALLEYS IN THE UPPER 30S IN THE EAST AND SOME RIDGES IN THE LOWER 60S IN THE WEST. WARM FRONT HAS LIFTED WELL TO THE NORTH OF THE CWA PLACING EAST KENTUCKY SOLIDLY IN THE WARM SECTOR OF STRENGTHENING LOW PRESSURE. THE ASSOCIATED COLD FRONT AND ITS IMPACT WILL BE THE FOCUS FOR THE SHORT TERM. WILL ISSUE A WIND ADVISORY FOR ROUGHLY THE WESTERN THIRD OF THE CWA FROM NOON TO 6 PM TODAY. EVALUATION OF VERTICAL THETA SURFACES SHOW THE POTENTIAL TO MIX DOWN 40-45 KNOT LLJ WINDS...WITH WEAKER BUT STILL STRONG GUSTS THE FURTHER EAST YOU GO. WILL LIKELY FACE AN EVEN STRONGER WIND THREAT WITH FRONTAL PASSAGE TONIGHT AS LLJ AROUND 60 KNOTS WORKS INTO THE AREA AND HAS THE POTENTIAL TO BE MIXED DOWN TO THE SURFACE BY SHOWER ACTIVITY ALONG THE FRONT. FELT IT WAS BETTER TO LEAVE THIS ADVISORY POTENTIAL TO LATER FORECAST PACKAGES INSTEAD OF ISSUING ONE BIG WIND ADVISORY AS THE JET WILL SLACKEN AROUND 00Z SUNDAY UNTIL THE FRONT ARRIVES LATER THAT NIGHT. THANKS TO SURROUNDING OFFICES FOR COLLABORATION ON THIS MATTER. ONE ISSUE TO WATCH THIS AFTERNOON WILL BE HOW WELL WE SCATTER OUT CLOUD DECK AS FAR AS POTENTIAL FOR MIX DOWN GOES. PREVIOUS FORECAST SEEMED TO HAVE FRONTAL TIMING HANDLED VERY WELL AND ONLY MADE VERY MINOR TWEAKS AS BLEND BETWEEN SREF/NAM/GFS WORKS PRETTY WELL WITH MODELS BEING IN GOOD GENERAL AGREEMENT. WILL GO WITH CATEGORICAL POPS IN THE WESTERN HALF OF THE CWA FOR FRONTAL PASSAGE ALTHOUGH WITH THE ONLY FORCING RIGHT ALONG THE FRONT... PRECIPITATION BAND SHOULD BE QUITE NARROW. TEMPERATURES SEEMED TO BE HANDLED PRETTY WELL ALSO AND ONLY MADE MINOR ADJUSTMENTS BASED ON LATEST GUIDANCE VALUES. CONTINUED TO GO ON THE HIGH END OF GUIDANCE AS RAW MODEL DATA COOLS THINGS OFF TOO QUICKLY WITH FROPA. WILL CONTINUE TO MENTION RECORD HIGH TEMPERATURES FOR THIS AFTERNOON AS THE LOWER 70S SEEM REASONABLE...ESPECIALLY IF CLOUD DECK IS ABLE TO SCATTER THIS AFTERNOON. EVALUATED THUNDER POTENTIAL FOR FRONTAL PASSAGE AROUND DAWN ON SUNDAY AND WILL CONTINUE TO MENTION A SLIGHT CHANCE...HOWEVER ONLY IN A NARROW LINE RIGHT ALONG THE FRONT. FORECAST SOUNDINGS ONLY SHOW VERY MARGINAL ELEVATED INSTABILITY AT THIS TIME AND WITH THE ONLY FORCING ASSOCIATED WITH THE FRONT...PARCELS WOULD NOT BE ABLE TO REACH LFC ANY OTHER TIME. UPDATED ZFP...HWO AND WIND ADVISORY OUT SHORTLY. .LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/ LONGWAVE PATTERN ACROSS THE CONUS BECOMES ZONAL BY SUNDAY NIGHT AND REMAINS THAT WAY THROUGH MOST OF THE PERIOD. SURFACE HIGH PRESSURE SPRAWLED ACROSS THE SOUTHERN CONUS SHOULD PROVIDE A PERIOD OF FAIR SKIES AND MILD TEMPERATURES THROUGH TUESDAY. TEMPERATURES WERE NUDGED UPWARDS A DEGREE OR TWO ON MONDAY AND TUESDAY... GENERALLY IN AGREEMENT WITH THE 27/00Z GFSX MOS GUIDANCE NUMBERS. A SHORTWAVE WILL THEN RACE ACROSS THE GREAT LAKES/OHIO VALLEY ON WEDNESDAY WITH A FAIRLY MOISTURE STARVED COLD FRONTAL PASSAGE LIKELY ACROSS EAST KENTUCKY LATE TUESDAY NIGHT OR WEDNESDAY MORNING. MODEL TIME/HEIGHTS INDICATE VERY SHALLOW MOISTURE WITH BEST OPPORTUNITY FOR PRECIP ACTUALLY COMING BEHIND THE FRONT DURING THE DAY WEDNESDAY WHEN GOOD COLD ADVECTION AND A BRIEF WINDOW OF UPSLOPE FLOW MAY TAKE PLACE. WILL THEREFORE CONTINUE SLIGHT CHANCE POPS (RAIN AND/OR SNOW) FOR MOST OF THE AREA DURING THE DAY WEDNESDAY. HIGH PRESSURE WILL BUILD BACK ACROSS THE REGION FOR THURSDAY PROVIDING A DRY BUT CHILLY DAY. PROGS THEN INDICATE A BUCKLING IN THE FLOW WHICH SENDS A TROUGH INTO THE MIDWEST/OHIO VALLEY REGION FOR FRIDAY. TOOK HPC/S ADVICE AND ACCEPTED THE MORE TRANSIENT/OPEN SOLUTION OFFERED BY THE 27/00Z ECMWF/GEFS MEAN OVER THE SLOWER/CLOSED OFF SOLUTION OFFERED BY THE 27/00Z GFS AND GEM MODELS WITH REGARDS TO THIS STORM SYSTEM. THIS NECESSITATES CHANCE POPS FROM THURSDAY NIGHT INTO THE DAY ON FRIDAY WITH RAIN AND/OR SNOW A POSSIBILITY. && .AVIATION.../06Z TO 06Z/ WARM FRONT WELL TO THE NORTH OF THE AREA TONIGHT...WITH EASTERN KENTUCKY SOLIDLY IN THE WARM SECTOR OF AN APPROACHING LOW PRESSURE SYSTEM. SKY COVER HAS STARTED TO FILL BACK IN ACROSS THE CWA THIS EVENING...WHICH SHOULD IMPROVE THE PATCHY DENSE FOG SITUATION GRADUALLY OVERNIGHT. CIGS SHOULD REMAIN SOLID MVFR THROUGHOUT THE REST OF THE NIGHT AS GOOD SOUTHERLY FLOW SHOULD KEEP THINGS MIXED ENOUGH TO LIMIT ANY IFR CIGS. WILL CONTINUE TO MENTION LLWS OVERNIGHT FOR THE TAF SITES AS 40-50 KNOT LLJ ABOVE THE INVERSION COULD CREATE SOME PROBLEMS. VERTICAL THETA PROFILES SHOW A GOOD POTENTIAL FOR SOME MIX DOWN TOMORROW AFTERNOON SO GUSTS OUT OF THE SOUTH TO 40 MPH... POSSIBLY HIGHER...CANNOT BE RULED OUT. THIS WILL ALSO HELP TO SCATTER OUT CIGS TOMORROW AFTERNOON AND COULD BECOME VFR DURING THIS TIME. THE THREAT FOR PRE FRONTAL SHOWERS WILL START TO INCREASE AT THE END OF THE FORECAST PERIOD AND WILL LEAVE ANY PRECIPITATION OUT UNTIL THE NEXT TAF ISSUANCE TO BETTER HANDLE TIMING. && .JKL WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 6 PM EST THIS AFTERNOON FOR KYZ044-050>052-058>060-068-069-079-080-083>085. && SHORT TERM...SCHOETTMER LONG TERM...ABE AVIATION...SCHOETTMER ...CORRECTED WATCHES/WARNINGS/ADVISORIES SEGMENT...
Hazardous weather outlook, Dec 26, 11:20 PM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1120 PM EST FRI DEC 26 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280730- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1120 PM EST FRI DEC 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PATCHY DENSE FOG IN THE VALLEYS OF EAST KENTUCKY WILL REDUCE VISIBILITIES TO BELOW A QUARTER OF A MILE AT TIMES OVERNIGHT. THE FOG IS EXPECTED TO IMPROVE TOWARD DAWN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY NIGHT ALONG AND WEST OF A MOREHEAD TO WHITLEY CITY LINE...AS A STRONG COLD FRONT MOVES ACROSS THE AREA. ADDITIONALLY...SOUTHWEST WINDS WILL GUST UP TO 35 MPH ALONG THE FRONT AS IT PUSHES THROUGH EASTERN KENTUCKY AROUND DAWN SUNDAY MORNING. THERE IS A SLIGHT CHANCE OF A SNOW SHOWER LATE TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT MOVES THROUGH THE AREA. LITTLE IF ANY ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN/GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:30 AM EST | Wind Advisory | JKL | Bath, Estill, Fleming, Jackson, Laurel, McCreary and 8 more | 8 hr |
| Dec 27, 2:36 PM EST | Wind Advisory | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 18 hr |
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.